Thunderstorm Wind, Dade
- When
- April 6, 5:00 PM CST
- Where
- Dade County, Everton
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.350, -93.717
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Apr 6, 2:14 PM CST, 2 hours 46 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 314 PM CDT SUN APR 6 2003 MAIN FORECAST CONCERNS ARE THE ONGOING CONVECTIVE EVENT AND THEN TEMPERATURES THROUGH MIDWEEK. ELEVATED THUNDERSTORM OVER WEST CENTRAL AND SOUTHWEST MISSOURI PUTTING OUT THE LARGEST HAIL WE HAD SO FAR...GENERALLY UP TO 1 INCH IN DIAMETER HAIL OR A BIT LARGER WITH THE STRONGEST STORMS OVER THE PAST 2-3 HOURS. STORMS MAINTAINED THEIR STRENGTH IN ELEVATED STRONG WARM AIR ADVECTION NEAR OR JUST ABOVE ABOVE THE 850MB LEVEL WHERE 40KT WINDS INTERSECT THE 850MB FRONT....BUT IN GENERAL THE STORM HAVE WEAKENED OVER THE PAST HOUR AS THEY HEAD INTO DEEPER COLD AND MORE STABLE AIR. SURFACE MOISTURE IS SURGING NORTHWARD IN A NARROW BAND AHEAD OF THE DRY LINE WITH DEW POINTS INTO THE MID TO UPPER 50S INTO NORTH CENTRAL OK. THIS IS VERY CLOSE TO THE MESO ETA DEPICTION WHICH MOVES MID 50S DEW POINTS INTO EXTREME SE KS AND THE SW CORNER OF MO BY 00Z. A LOT WILL BE DEPENDENT ON CLOUD COVER AS TO HOW MUCH SURFACE BASED INSTABILITY CAN OCCUR LATE THIS AFTERNOON. NARROW CUMULUS LINE HAS DEVELOPED IN SOUTH CENTRAL KS. WILL WATCH THIS AREA FOR REDEVELOPMENT WITHIN THE NEXT FEW HOURS...GIVEN VERTICAL SHEAR ABOVE THE ELEVATED STABLE LAYER...WOULD NOT BE AT ALL SURPRISED TO SEE ELEVATED HAILERS ALONG THE DRY LINE/COLD FRONT...BUT SURFACE BASED STORMS SHOULD REMAIN SOUTH OF THE AREA. ACTIVITY WILL PUSH EAST OF THE AREA TONIGHT...BUT BELIEVE BKN-OVC CLOUDS WILL HANG ON IN MOST AREAS FOR A GOOD PART OF THE DAY ON MONDAY. EXTENDED PERIODS ARE QUIET. UNSEASONABLY COLD NIGHTTIME TEMPERATURES EXPECTED MON NIGHT THROUGH WED NIGHT. LOWS IN THE MID 20S POSSIBLE TUE NIGHT/WED MORNING WITH SFC RIDGE NEAR OR JUST WEST OF THE AREA AND LITTLE CLOUD COVER..AND 1000-500MB THICKNESS VALUES OF 5300M PROGGED BY THE 00Z GFS. WARMING TREND WILL OCCUR LATE IN THE WEEK AND NEXT WEEKEND WITH MIDLEVEL HEIGHT RISES. WENT ABOVE GUIDANCE TEMPERATURES SUNDAY ON PRELIMINARY GRIDDED FORECAST WITH HIGHS IN THE MID TO UPPER 70S. STILL PLAYING AROUND WITH SHORT TERM GRIDDED FORECAST. HOPE TO HAVE IT DONE SHORTLY. ...SGF... MO...NONE KS...NONE DSA
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-071100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 410 PM CDT SUN APR 6 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THROUGH TONIGHT. WEATHER HAZARDS EXPECTED: SEVERE THUNDERSTORMS WITH LARGE HAIL AREAS AFFECTED AND TIMING: ACROSS THE ENTIRE AREA THROUGH MIDNIGHT DISCUSSION: LOW PRESSURE OVER OKLAHOMA WILL GRADUALLY SHIFT EAST INTO SOUTHERN MISSOURI AND NORTHERN ARKANSAS TONIGHT. THUNDERSTORMS HAVE REDEVELOPED ALONG A FRONT EXTENDING SOUTH AND SOUTHEAST OF THE LOW PRESSURE CENTER. THESE STORMS WILL MOVE NORTHEAST INTO THE FORECAST AREA. THE STORMS ARE EXPECTED TO MOVE UP AND OVER COLDER AIR NEAR THE SURFACE AND BECOME ELEVATED...WITH THE MAIN STORM THREAT BEING LARGE HAIL. OTHER STORMS WITH HAIL UP TO THE SIZE OF QUARTERS ALREADY OVER SOUTHWEST MISSOURI WILL MAINTAIN THEIR STRENGTH AS MOISTURE IS DRAWN NORTHWARD AHEAD OF THE STORM SYSTEM. ALL THE STORMS ARE EXPECTED TO MOVE EAST OF THE AREA BY MIDNIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. UNSEASONABLY COLD WEATHER WILL MOVE INTO THE AREA IN THE WAKE OF THE STORM SYSTEM ON MONDAY. LOW TEMPERATURES ARE EXPECTED TO FALL TO NEAR FREEZING OVER MUCH OF THE REGION EARLY TUESDAY MORNING. LIGHT WINDS AND CLEAR SKIES UNDERNEATH NEARBY HIGH PRESSURE WILL LIKELY DROP TEMPERATURES INTO THE 25 TO 28 DEGREE RANGE OVER THE MISSOURI OZARKS AND SOUTHEAST KANSAS BY EARLY WEDNESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED THROUGH THE EVENING HOURS. PLEASE RELAY REPORTS OF LARGE HAIL TO THE NATIONAL WEATHER SERVICE. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF DSA
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
214 PM CDT SUN APR 06 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0210 PM MACKS CREEK MO .75 INCH HAIL
04/06/03 CAMDEN REPORTED BY EMERGENCY
MANAGEMENT.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
227 PM CDT SUN APR 06 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0215 PM ELKTON MO .88 INCH HAIL
04/06/03 HICKORYPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
311 PM CDT SUN APR 06 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0230 PM HERMITAGE MO .88 INCH HAIL
04/06/03 HICKORYPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
314 PM CDT SUN APR 06 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0257 PM KNOBBY MO .75 INCH HAIL
04/06/03 BENTON REPORTED BY PUBLIC.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
319 PM CDT SUN APR 06 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0315 PM STOVER MO .75 INCH HAIL
04/06/03 MORGANPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
419 PM CDT SUN APR 06 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0403 PM 6 E CONWAY MO .75 INCH HAIL
04/06/03 LACLEDE REPORTED BY COOPERATIVE
OBSERVER.The Springfield radar (KSGF), 31 km away, was scanning. The volume nearest the first event began at 22:57 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2003Every state in 2003This day in weather historyWarnings in Missouri, April 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5357757.